MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; JCX

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; JCX
Catalog Number PMX110
Medical Device Problem Codes Misconnection (1399); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system aspiration pump max 110 (pump max).During the procedure, a penumbra system 3max reperfusion catheter (3maxc) and aspiration tubing (tubing) was accidentally connected directly to the pump max rather than the canister.Consequently, blood was aspirated into the pump max.The physician had a successful recanalization using the same pump max, 3maxc and tubing after a single pass and completed the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note a correction was made to section h3 box 3.Device returned to manufacturer?: corrected from "no" to yes.Results: dried blood was found on the returned pump max housing.Conclusions: evaluation of the returned pump max confirmed blood was aspirated inside the vacuum pump.The reported complaint indicated that the aspiration tubing was directly connected to the pump inlet instead of the canister and blood was aspirated into the pump.If the fluid enters the vacuum pump assembly, the pump may not function properly.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 110
Common Device Name
JCX
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8671256
Report Number3005168196-2019-01093
Device Sequence Number2340585
Product Code JCX
UDI-Device Identifier00814548012773
UDI-Public00814548012773
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPMX110
Device Lot NumberF06928-17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005